Post-Pill facts

Good Health Choices - - Be Informed -

In our Au­gust is­sue we spoke to natur­opath Lara Bri­den, au­thor of The Pe­riod Re­pair Man­ual, who said in the in­ter­view that it may take two years for ovu­la­tion and menses to oc­cur af­ter tak­ing an oral con­tra­cep­tive pill. This in­for­ma­tion has been cor­rected by Auck­land-based en­docri­nol­o­gist Dr

Stella Mil­som. Dr Mil­som ex­plains, “The com­bined oral con­tra­cep­tive is short act­ing and menses en­sue in 99% of women by month three, the me­dian time of re­turn to menses be­ing 32 days.” Dr Mil­som con­tin­ues, “This is im­por­tant for women as a symp­tom such as per­sis­tent lack of menses may well in­di­cate im­por­tant pathol­ogy such as pi­tu­itary dis­ease, early or pre­ma­ture menopause, poly­cys­tic ovary syn­drome or hy­potha­la­mic amen­or­rhea.” It’s im­por­tant there­fore to seek med­i­cal ad­vice if there is a sig­nif­i­cant de­lay in the re­turn of your pe­riod, af­ter com­ing off the Pill. (*Ref­er­ence Davis AR, Kroll R, Soltes B, et al. Oc­cur­rence of menses or preg­nancy af­ter ces­sa­tion of a con­tin­u­ous oral con­tra­cep­tive. Fer­til Steril 2008; 89:1059)

Newspapers in English

Newspapers from New Zealand

© PressReader. All rights reserved.